Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Nashville, TN

April 3, 2007Benton County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 7:15 PM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 7:15 PM CDT (00:15 UTC)
Expired
Apr 3, 2007, 8:15 PM CDT
In force
60 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Houston County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040018
SVROHX
TNC005-083-085-040115-
/O.NEW.KOHX.SV.W.0018.070404T0015Z-070404T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
717 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE...
  HOUSTON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF ERIN...
  NORTHERN HUMPHREYS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAVERLY...

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS THAT WERE INTENSIFYING AND WILL BECOME 
  SEVERE WITHIN THE NEXT FEW MINUTES. THESE STORMS WILL BE CAPABLE 
  OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19
  MILES WEST OF TENNESSEE RIDGE TO 27 MILES WEST OF TENNESSEE RIDGE
  TO 31 MILES WEST OF WAVERLY...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TENNESSEE RIDGE BY 800 PM CDT...
  WAVERLY AND ERIN BY 805 PM CDT...
  7 MILES NORTHWEST OF MCEWEN BY 815 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...LOTS OF CLOUD TO 
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3636 8806 3611 8818 3608 8780 3606 8756
      3630 8754 3637 8757

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 040040
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT TUE APR 3 2007

TNC005-083-085-040115-
/O.CON.KOHX.SV.W.0018.000000T0000Z-070404T0115Z/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
738 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN HUMPHREYS...NORTHERN BENTON AND HOUSTON COUNTIES...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CAMDEN TO 15 MILES 
SOUTHWEST OF DOVER...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TENNESSEE RIDGE BY 800 PM CDT...
  WAVERLY AND ERIN BY 805 PM CDT...
  MCEWEN BY 815 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3636 8806 3605 8819 3606 8756 3630 8754
      3637 8757

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:50 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 3, 4:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT TUE APR 3 2007

.DISCUSSION...
STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD
TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH.
STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN
MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS
LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES.
WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT...
WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN
COUNTIES BETWEEN 7PM AND 8PM...INTO THE NASHVILLE AREA
AROUND 10 PM...AND CROSSVILLE AROUND 1 AM. MOST ACTIVITY SHOULD BE
OUT OF THE AREA BY 5 AM.

A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS
DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A
POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM
BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE
WATCH/WARNINGS ARE NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    49  58  32  53 /  80  10  10   0
CLARKSVILLE  43  53  30  51 /  80  10  10   0
CROSSVILLE   47  56  27  49 /  80  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
621 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR
SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK.
SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD
OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW
STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED
THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 3, 4:05 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             ALTAMONT                35.43N 85.73W
04/03/2007  M0.75 INCH       GRUNDY             TN   COUNTY OFFICIAL

&&

JCOHEN
Local storm report, Apr 3, 4:08 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             COALMONT                35.34N 85.71W
04/03/2007  E1.75 INCH       GRUNDY             TN   STORM CHASER

&&

JCOHEN
Local storm report, Apr 3, 4:11 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ALTAMONT                35.43N 85.73W
04/03/2007  E1.75 INCH       GRUNDY             TN   STORM CHASER

&&

JCOHEN
Special weather statement, Apr 3, 4:22 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT TUE APR 3 2007

TNZ080-032145-
VAN BUREN-
422 PM CDT TUE APR 3 2007

...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN
COUNTY...

A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF
VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL
BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE.

21
Local storm report, Apr 3, 6:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             13 SE CROSSVILLE        35.82N 84.87W
04/03/2007  E0.88 INCH       CUMBERLAND         TN   UNKNOWN

            PUBLIC REPORTED THE HAIL.

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:45 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson39 min
Apr 3, 8:26 PM CDTSevere Thunderstorm WarningOHXDickson34 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningOHXCumberland, White32 min
Apr 3, 8:32 PM CDTSevere Thunderstorm WarningOHXPerry28 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningOHXHickman49 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson, Wilson48 min
Apr 3, 9:00 PM CDTSevere Thunderstorm WarningOHXCumberland45 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 3, 9:12 PM CDTTornado WarningOHXCumberland33 min
Apr 3, 9:34 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury26 min
Apr 3, 9:38 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford37 min
Apr 3, 9:44 PM CDTSevere Thunderstorm WarningOHXCumberland31 min
Apr 3, 9:55 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee35 min
Apr 4, 2:46 AM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr
Apr 4, 2:46 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.